[Skip to Content]
[Skip to Content Landing]
Article
August 1987

Metoclopramide-Induced Neuroleptic Malignant Syndrome

Author Affiliations

From the Department of Internal Medicine, New England Deaconess Hospital, John Cook Renal Unit, Joslin Diabetes Center, Harvard Medical School, Boston.

Arch Intern Med. 1987;147(8):1495-1497. doi:10.1001/archinte.1987.00370080133023
Abstract

• The neuroleptic malignant syndrome (NMS), an unusual idiosyncratic reaction to neuroleptic medications, may be fatal If unrecognized. Symptoms of NMS include rigidity, hyperpyrexia, altered consciousness, and autonomic instability. This syndrome is generally associated with neuroleptic medications used to treat psychotic and major depressive illnesses. We describe two diabetic patients at our institution who developed NMS in association with the antiemetic metoclopramide hydrochloride.

(Arch Intern Med 1987;147:1495-1497)

×